How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 34325
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

i AM A 61 YEAR OLD AFRICAN AMERICAN MALE. i TAKE 10MG lEVASTATIN,

This answer was rated:

i AM A 61 YEAR OLD AFRICAN AMERICAN MALE. i TAKE 10MG lEVASTATIN, nIACIN , ZETIA, CHOLESTIPOL AMONG OTHERS. mY ast IS 62 AND my ALT IS 35. iS THIS A PROBLEM SITUATION
Greetings.

No, this is not a problem situation. The following points will clear the raise in your liver enzyme;

1) The liver function tests may be abnormal even in patients with a healthy liver.

2) Studies evaluating the clinical significance of these abnormalities have demonstrated that serious underlying liver disease is uncommon in many individuals.

3) Just this level of enzyme elevation is found in almost 10% of cases without any disease.

4) Only a persistent increase of two fold for three months (tests repeated at monthly interval) will need further studies like ultrasound to hepatitis panel..

5) In your case, your medications are likely to be responsible for this mild raise.

As a matter off fact it is unlikely to be worrisome.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

 

We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.
Dr. Arun Phophalia and 5 other Health Specialists are ready to help you